Alert archive / Oklahoma / River Flood Warnings in 2014

River Flood Warning 9, NWS Tulsa, OK

October 13, 2014Adair County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Oct 13, 2014, 8:30 PM CDT for Adair County, Oklahoma. It took effect at Oct 14, 2014, 1:00 AM CDT. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Oct 13, 2014, 8:30 PM CDT (01:30 UTC)
In effect from
Oct 14, 2014, 1:00 AM CDT
Expired
Oct 14, 2014, 9:18 AM CDT
In force
8 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Adair County, OK

The radar

The Tulsa radar (KINX), 79 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River (AR OK) near Watts (WTTO2). The gauge peaked at 10.40 ft at Oct 14, 2014, 1:00 AM CDT.

actionminormoderate5101510/1410/15
Action stage
13 ft
Minor stage
13 ft
Moderate stage
17 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07195500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

375 
WGUS44 KTSA 140130
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
830 PM CDT MON OCT 13 2014


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Illinois River near Watts affecting Adair County. 
  
  Illinois River near Tahlequah affecting Cherokee County. 
  
OKC001-140930-
/O.NEW.KTSA.FL.W.0009.141014T0600Z-141014T1200Z/
/WTTO2.1.ER.141014T0600Z.141014T0600Z.141014T0600Z.NO/
830 PM CDT MON OCT 13 2014

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Illinois River near Watts
* from late tonight to Tuesday morning, or until the warning is 
  cancelled.
* At  7:00 PM Monday, the stage was  8.04 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...The Illinois River near Watts is expected to rise to 
  near flood stage Tuesday before dawn.
* Impact...At 13.0 feet, minor flooding occurs from the Arkansas 
  border to Chewey Bridge. Extreme turbulence makes the river unsafe 
  for floating.
 
&&
 
LAT...LON 3619 9478 3611 9478 3607 9453 3615 9453

$$

OKC021-140930-
/O.NEW.KTSA.FL.W.0010.141015T0300Z-141015T1415Z/
/TALO2.1.ER.141015T0300Z.141015T0600Z.141015T0815Z.NO/
830 PM CDT MON OCT 13 2014

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Illinois River near Tahlequah
* from Tuesday evening to Wednesday morning, or until the warning is 
  cancelled.
* At  7:00 PM Monday, the stage was  7.07 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The Illinois River near Tahlequah is expected to rise 
  above flood stage late Tuesday evening and continue to rise to near
  11.3 feet by Wednesday before dawn . The river is expected to fall 
  below flood stage early Wednesday morning.
* Impact...At 11.0 feet, minor flooding occurs from Chewey Bridge 
  downstream towards Tahlequah. Floating the river is too hazardous 
  due to strong turbulence.
 
&&
 
LAT...LON 3604 9498 3573 9498 3573 9487 3617 9472 3617 9485

$$
2 follow-up statements
320 
WGUS84 KTSA 140710
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
210 AM CDT TUE OCT 14 2014


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Illinois River near Watts affecting Adair County. 
  
  Illinois River near Tahlequah affecting Cherokee County. 
  
OKC001-141510-
/O.EXT.KTSA.FL.W.0009.000000T0000Z-141014T1800Z/
/WTTO2.1.ER.141014T1200Z.141014T1200Z.141014T1200Z.NO/
210 AM CDT TUE OCT 14 2014

...Flood Warning extended until this afternoon...The Flood Warning 
continues for
  The Illinois River near Watts.
* until this afternoon, or until the warning is cancelled.
* At 1:00 AM Tuesday, the stage was 10.4 feet.
* Flood stage is 13.0 feet.
* Forecast...The Illinois River near Watts is expected to rise to 
  near flood stage this morning.
* Impact...At 13.0 feet, minor flooding occurs from the Arkansas 
  border to Chewey Bridge. Extreme turbulence makes the river unsafe 
  for floating.
 
&&
 
LAT...LON 3619 9478 3611 9478 3607 9453 3615 9453

$$

OKC021-141510-
/O.EXT.KTSA.FL.W.0010.141015T0600Z-141015T1200Z/
/TALO2.1.ER.141015T0600Z.141015T0600Z.141015T0600Z.NO/
210 AM CDT TUE OCT 14 2014

The Flood Warning continues for
  The Illinois River near Tahlequah.
* from late tonight to Wednesday morning, or until the warning is 
  cancelled.
* At  1:00 AM Tuesday, the stage was 7.10 feet.
* Flood stage is 11.0 feet.
* Forecast...The Illinois River near Tahlequah is expected to rise to
  near flood stage Wednesday before dawn.
* Impact...At 11.0 feet, minor flooding occurs from Chewey Bridge 
  downstream towards Tahlequah. Floating the river is too hazardous 
  due to strong turbulence.
 
&&
 
LAT...LON 3604 9498 3573 9498 3573 9487 3617 9472 3617 9485

$$
583 
WGUS84 KTSA 141418
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
918 AM CDT TUE OCT 14 2014


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Illinois River near Watts affecting Adair County. 
  
  Illinois River near Tahlequah affecting Cherokee County. 
  
...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-142218-
/O.EXT.KTSA.FL.W.0008.000000T0000Z-141015T1057Z/
/PANO2.1.ER.141013T2257Z.141014T1330Z.141015T0457Z.NO/
918 AM CDT TUE OCT 14 2014

...Flood Warning extended until late tonight...The Flood Warning 
continues for
  The Poteau River near Panama.
* until late tonight, or until the warning is cancelled.
* At  8:30 AM Tuesday, the stage was 31.83 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring but the river is falling.
* Forecast...The Poteau River near Panama will continue falling to 
  below flood stage by tonight.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449

$$

OKC001-141448-
/O.CAN.KTSA.FL.W.0009.000000T0000Z-141014T1800Z/
/WTTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
918 AM CDT TUE OCT 14 2014

The Flood Warning is cancelled for
  The Illinois River near Watts.
* At  8:00 AM Tuesday, the stage was  7.82 feet.
* Flood stage is 13.0 feet.
* Forecast...The Illinois River near Watts crested below flood stage 
  at 10.3 feet. The river will remain below flood stage.


$$

OKC021-141448-
/O.CAN.KTSA.FL.W.0010.000000T0000Z-141015T1200Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
918 AM CDT TUE OCT 14 2014

The Flood Warning is cancelled for
  The Illinois River near Tahlequah.
* At  8:00 AM Tuesday, the stage was  7.77 feet.
* Flood stage is 11.0 feet.
* Forecast...The Illinois River near Tahlequah will crest below flood
  stage at 10.0 feet Wednesday before dawn.
* Impact...At 11.0 feet, minor flooding occurs from Chewey Bridge 
  downstream towards Tahlequah. Floating the river is too hazardous 
  due to strong turbulence.
 
&&
 
LAT...LON 3604 9498 3573 9498 3573 9487 3617 9472 3617 9485

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Oct 13, 6:21 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Oct 13, 6:21 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
621 PM CDT MON OCT 13 2014

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 0Z TAFS... RAINFALL WILL BE ENDING AREAWIDE OVER THE NEXT
COUPLE OF HOURS. LIGHT DRIZZLE WITH IFR TO MVFR CONDITIONS WILL
PREVAIL AT ALL TAF SITES DURING THE EVENING AS CONDITIONS SLOWLY
IMPROVE. VFR CONDITIONS ARE EXPECTED TO RETURN TO ALL SITES EXCEPT
KXNA AND KFYV BY SUNRISE. MVFR CEILINGS WILL PREVAIL AT THOSE TWO
SITES THROUGH MUCH OF THE DAY TUESDAY. STRONG AND GUSTY WEST TO
NORTHWESTERLY WINDS WILL AFFECT ALL TAF SITES THROUGHOUT THE 24
HOUR FORECAST PERIOD.

&&

.PREV DISCUSSION... /ISSUED 254 PM CDT MON OCT 13 2014/

DISCUSSION...
A COLD FRONT CURRENTLY EXTENDS FROM NEAR MIAMI TO DURANT THIS
AFTERNOON WITH THE ASSOCIATED MID-LEVEL LOW CURRENTLY OVER EXTREME
NORTHEAST OKLAHOMA. THE FRONTAL BOUNDARY IS EXPECTED TO BE EAST OF
THE FORECAST AREA EARLY THIS EVENING. WILL CONTINUE TO SEE SHOWERS
ASSOCIATED THE MID-LEVEL LOW ACROSS THE AREA INTO EARLY TUESDAY
AFTERNOON WITH THE PRECIPITATION ENDING FROM WEST TO EAST BEGINNING
THIS EVENING.

WINDS HAVE BEEN SLOW TO INCREASE ACROSS NORTHEAST OKLAHOMA BEHIND
THE COLD FRONT THIS AFTERNOON. HOWEVER..THE POTENTIAL STILL EXISTS
FOR SOME WIND GUSTS AROUND 40 MPH INTO THE EARLY EVENING HOURS. SO...
WILL CONTINUE THE WIND ADVISORY THAT IS CURRENTLY IN PLACE FOR PORTIONS
OF NORTHEAST OKLAHOMA.

DRY WEATHER IS EXPECTED FOR THE REMAINDER OF THE WORK WEEK AND
FOR MOST OF THE WEEKEND AS A WEAK MID-LEVEL RIDGE PREVAILS OVER THE
AREA IN THE WAKE OF THE DEPARTING STORM SYSTEM INTO THE LATTER PART OF THE
WEEK. A WEAK COLD FRONT WILL MOVE THROUGH THE AREA THURSDAY
NIGHT INTO FRIDAY AS A MID-LEVEL LOW MOVES ACROSS THE NORTHERN
PLAINS AND FLATTENS THE FLOW OUT. THE FRONT IS EXPECTED TO MOVE
THROUGH THE AREA DRY AND WILL ONLY HAVE A MINOR IMPACT ON THE
TEMPERATURES. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL
BE LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK AS A DISTURBANCE
MOVES OUT OF THE SOUTHWEST UNITED STATES AND ACROSS THE AREA. '

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 10 PM MONDAY FOR OKZ054-OKZ055-OKZ056-OKZ057-
     OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ064-OKZ065-OKZ066-
     OKZ067.

AR...NONE.
&&

AVIATION...06
Hazardous weather outlook, Oct 13, 5:09 PM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
509 PM CDT MON OCT 13 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
509 PM CDT MON OCT 13 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
NORTHWEST WINDS MAY GUST TO 30 TO 40 MILES AN HOUR AT TIMES THIS
EVENING BEFORE DIMINISHING SOME OVERNIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...HIGH WIND POTENTIAL.
WEDNESDAY THROUGH SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
NORTHWEST WINDS WILL BECOME GUSTY AGAIN ON TUESDAY. SEASONAL
TEMPERATURES AND DRY CONDITIONS ARE EXPECTED FOR THE REST OF THE
WEEK...WITH LOW THUNDERSTORM CHANCES RETURNING BY NEXT SUNDAY
NIGHT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 8:30 PM CDTRiver Flood WarningTSACherokee37 hr
Oct 14, 11:30 AM CDTRiver Flood AdvisoryTSACherokee32 hr

Nearby

River Flood Warnings in Oklahoma, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.